Catalog Home Page

Generalized coordinate for warping of naturally curved and twisted beams with general cross-sectional shapes

Yu, A.M., Yang, X.G. and Nie, G.H. (2006) Generalized coordinate for warping of naturally curved and twisted beams with general cross-sectional shapes. International Journal of Solids and Structures, 43 (10). pp. 2853-2867.

Link to Published Version: http://dx.doi.org/10.1016/j.ijsolstr.2005.05.045
*Open access, no subscription required

Abstract

This paper presents an efficient procedure for analyzing naturally curved and twisted beams with general cross-sectional shapes. The hypothesis concerning the cross-sectional shapes of the beams is abandoned in this analysis, and relatively general equations are derived for the analysis of such a structure. Solving directly such equations for various boundary conditions, which take into account the effects of torsion-related warping as well as transverse shear deformations, can yield the solutions to the problem. The solutions can be used to calculate various internal forces, stresses, strains and displacements of the beams. The present theory will be used to investigate the stresses and displacements of a cantilevered curved beam subjected to action of arbitrary load. The numerical results are very close to the FEM results.

Publication Type: Journal Article
Publisher: Elsevier
Copyright: (c) Elsevier
URI: http://researchrepository.murdoch.edu.au/id/eprint/3710
Item Control Page